Dynamo has pledged to get better and back doing magic again in a new video opening up on the debilitating health problems he has been suffering with.
Speaking on Twitter and referring to himself by his real name, Steven Frayne, he said he was hospitalised last year with a combination of Crohn’s disease and food poisoning.
He added he is still dealing with side effects of his steroids medication, including arthritis that has become so bad at times he has been ‘unable to shuffle a pack of cards’, affecting his hands, knees, toes, ankles and neck.
But Dynamo said he was working with medics to get back to 100 per cent as soon as possible.
He looked almost unrecognisable yesterday after revealing the impact of his Crohn’s disease by sharing a picture of his swollen face.
Magician Dynamo has posted a video online today explaining his shock weight gain and how he was hospitalised last year due to a combination of food poisoning and Crohn’s disease
The performer, real name Steven Frayne, revealed the steroids he is being treated with caused his weight to balloon while side effects include arthritis
During the video he said he was on ‘quite a lot of tablets’ and panned the camera to show a pile of medicine boxes, pictured
Dynamo, 34 looked almost unrecognisable after revealing the impact of his Crohn’s disease by sharing a picture of his swollen face on Instagram
In the video, he said: ‘ Hi everyone, it’s Steven here, Dynamo. I’m making this video to let you know what’s been going on in my life over the last eight months.
‘I’ve been keeping a low profile. As I got really sick I ended up in hospital last summer with really bad food poisoning, which with Crohn’s disease is a very bad combo.
‘Thankfully the NHS worked very well to get me back on my feet and a lot of ongoing side effected from the food poisoning which I’m still dealing with today.
One of them being a bad type of arthritis which affected all the joints in my body.
My toes, my knees, my neck, my ankles, my hands, which really sucked as a magician because I cant use my cards which had happened on the odd occasion
‘But I’m working with doctors and physio and doing everything in my power to get to 100 per cent.
‘I’m working on lots of new magic so hopefully you’ll get to see that again soon in the future.
As you can see my appearance has changed a lot due to my medication and all my medication has caused me to put on a lot of weight, as well as a rash which is all over my head and is actually all over my body, but thankfully you guys only have to see this part of my body.
Dynamo said the arthritis has affected his toes, knees, ankles, neck and hands and been so bad at times he has been ‘unable to shuffle a pack of cards’
He pledged to get better and ‘do everything in his power to get back to 100 per cent’. He is pictured here showing a rash on his head that is another side effect of the medication
‘I’m sorry about that. I’m doing everything in my power to get better I’m just wanting for you to hear it from me in case you hear it from anywhere else.
‘But I’m staying positive I’m working on new magic and I’ve got great people supporting me.
‘I know you guys who have supported me from day one will have my back, so thank you for that. Bye.’
The magician posted a picture online showing the side effects of the steroid treatment for the condition.
The 34-year-old has had the disease since he was a teenager and has to follow a strict diet in order to battle it.
After having half of his stomach removed aged 17 he still wakes up in ‘excruciating pain’ nearly every day.
The 35-year-old also thanked everyone for supporting him in the video as well as the NHS for his ongoing treatment
The magician as he looked before the swelling after following a strict diet which bans gluten, dairy and vegetables
The illusionist opened up about his condition by posting a head shot on Instagram of what his appearance looks like now with the caption ‘no filter’.
One of the main symptoms of the disease is causing inflammation to the stomach lining which Dynamo manages by banning gluten, dairy, fat and vegetables from his diet.
Although treating the condition with steroids reduces the inflammation it has side effects including weight gain.
Although there is no long term cure currently available for the condition Dynamo claims he refuses to let it hold him back.
He previously told the Mirror: ‘If you’ve got Crohn’s then you just have to get on with it, deal with the negative things that come with it, and not let it change the happiness in your life. You can’t help it; it’s what it is.
Dynamo pictured on a rare public outing with his wife Kelly Frayne
‘It’s more about affecting the comfort levels of your life. It can be incredibly restrictive, and I know some people with it who can’t even leave the house. And that is so sad.’
Although Dynamo has never had to have a colostomy bag fitted he admitted that he may need one in the future and he has come to terms with that.
He said: ‘There was a time my life when I had to have an operation and I nearly died in hospital, and one of the options was to give me a colostomy bag. I was only 18 and at that age it would have been awful, I couldn’t have got my head space around it, but thankfully that wasn’t the case.
Fans came out in support of Dynamo with one posting: ‘Get well soon, no fun for us Crohn’s suffers!’
Another added: ‘Get well soon……. Stay strong. We’re always with you Dynamo.’
A fellow Crohn’s sufferer wrote: ‘From a fellow crohn’s sufferer, I wish you all the best and a very speedy recovery. Fingers crossed you are in remission soon, whatever that may be eh. Keep strong, it may win many battles but it shall never win the war.’
The 34-year-old has had the disease since he was a teenager and has to follow a strict diet in order to battle it
The treatment offered for Crohn’s disease is usually steroid medication to reduce the inflammation.
However, like in Dynamo’s case, the steroid treatment can cause weight gain and swelling of the face.
Other side effects include increased vulnerability to infections as well as thinning and weakening of the bones.
Examples of corticosteroids used for Crohn’s disease include prednisolone tablets or hydrocortisone injections.